Alert archive / Arizona / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Phoenix, AZ

August 3, 2014La Paz County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 3, 2014, 4:53 PM MST for La Paz County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2014, 4:53 PM MST (23:53 UTC)
Expired
Aug 3, 2014, 5:28 PM MST
In force
35 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County La Paz County, AZ

The radar

The Yuma radar (KYUX), 197 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
689 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WUUS55 KPSR 032353
SVRPSR
AZC012-040045-
/O.NEW.KPSR.SV.W.0039.140803T2353Z-140804T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
453 PM MST SUN AUG 3 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 545 PM MST

* AT 443 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BRENDA...OR
  40 MILES SOUTHEAST OF PARKER...AND MOVING NORTH AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED
  TO VICKSBURG JUNCTION...VICKSBURG...HARCUVAR...BOUSE AND ALAMO
  STATE PARK...INTERSTATE HIGHWAY 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF FLYING DEBRIS HITS YOUR VEHICLE WHILE YOU ARE DRIVING...PULL OVER
AND PARK. STAY IN THE CAR WITH THE SEAT BELT ON. PUT YOUR HEAD DOWN
BELOW THE WINDOWS...COVERING WITH YOUR HANDS AND A BLANKET IF
POSSIBLE.

&&

LAT...LON 3356 11371 3367 11425 3426 11395 3426 11386
      3423 11383 3424 11381 3424 11377 3425 11373
      3421 11370 3424 11359 3430 11355 3431 11351
TIME...MOT...LOC 2352Z 198DEG 48KT 3371 11395

$$

WATERS
2 follow-up statements
215 
WWUS55 KPSR 040015
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
515 PM MST SUN AUG 3 2014

AZC012-040045-
/O.CON.KPSR.SV.W.0039.000000T0000Z-140804T0045Z/
LA PAZ AZ-
515 PM MST SUN AUG 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST
FOR CENTRAL LA PAZ COUNTY...

AT 513 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
10 MILES EAST OF BOUSE...OR 27 MILES SOUTHEAST OF PARKER...MOVING 
NORTH AT 55 MPH. HAIL UP TO ONE INCH IN DIAMETER IS ALSO POSSIBLE 
WITH THIS DANGEROUS STORM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMO
STATE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3356 11371 3367 11425 3426 11395 3426 11386
      3423 11383 3424 11381 3424 11377 3425 11373
      3421 11370 3424 11359 3430 11355 3431 11351
TIME...MOT...LOC 0015Z 198DEG 48KT 3400 11384

$$

WATERS
766 
WWUS55 KPSR 040028
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
528 PM MST SUN AUG 3 2014

AZC012-040038-
/O.CAN.KPSR.SV.W.0039.000000T0000Z-140804T0045Z/
LA PAZ AZ-
528 PM MST SUN AUG 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LA PAZ COUNTY IS
CANCELLED...

THE REMAINDER OF THE STORM HAS MOVED TOWARDS THE NORTHWEST AND HAS 
WEAKENED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3356 11371 3367 11425 3426 11395 3426 11386
      3423 11383 3424 11381 3424 11377 3425 11373
      3421 11370 3424 11359 3430 11355 3431 11351
TIME...MOT...LOC 0028Z 198DEG 48KT 3417 11377

$$

WATERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:15 PM MST, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 3, 12:15 PM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
1215 PM MST SUN AUG 3 2014.

&&

.SYNOPSIS...
AFTER ONE MORE DAY OF WIDESPREAD THUNDERSTORM ACTIVITY TODAY...AS A
UPPER LEVEL LOW CENTER MOVING INLAND INTO SOUTHERN CA AFFECTS OUR
REGION...A SIGNIFICANT DRYING TREND IS THEN EXPECTED TO BEGIN ON
MONDAY...UNDER SOUTHWESTERLY FLOW ALOFT...LIMITING STORM CHANCES TO
EASTERN ARIZONA THROUGH MIDWEEK. A GRADUAL RETURN OF STORM CHANCES
FROM EAST TO WEST IS THEN EXPECTED TO BEGIN BY THE END OF THE
WEEK...PERHAPS CONTINUING INTO THE UPCOMING WEEKEND.

&&

.DISCUSSION...
TODAY AND TONIGHT...
AFTER A QUIET START THIS MORNING...AS DRIER AIR ALOFT SPREAD IN FROM
THE SOUTH ACROSS THE REGION...ONE MORE BUSY AFTERNOON OF TS ACTIVITY
IS EXPECTED TO OCCUR TODAY BEFORE A SIGNIFICANT DRYING TREND TAKES
HOLD FROM MONDAY ONWARD INTO THE MIDDLE OF THIS WEEK. THE PARENT
UPPER LOW THAT BROUGHT THE MOISTURE SURGE INTO THE REGION THE LAST
FEW DAYS IS NOW MAKING ITS CLOSEST APPROACH AS IT MOVES SLOWLY
NORTHWARD INTO SOUTHERN CA. A WEAK VORT LOBE CAN BE SEEN ON WATER
VAPOR IMAGERY SLOWLY ROTATING NORTHWARD AROUND THE UPPER LOW CENTER
INTO SOUTHWEST AZ. LATEST NAM AND GFS FCST SOUNDINGS ARE SHOWING A
30KT SOUTHERLY JET MAX AT 500MB MOVING INTO SOUTHERN AZ THIS
AFTERNOON. THIS MODEST VERTICAL SHEAR...COMBINED WITH AMPLE
LOW-LEVEL MOISTURE...AND MODEST MUCAPES...IN THE 500-750 J/KG
RANGE...WILL LIKELY BE ENOUGH TO TRIGGER SCATTERED-NUMEROUS
THUNDERSTORMS THIS AFTERNOON ACROSS YUMA...LA PAZ...AND WESTERN
MARICOPA COUNTY...WITH SOMEWHAT LESS CHANCES ACROSS EASTERN MARICOPA
COUNTY. THE MAIN THREAT FROM THIS STORMS WILL BE STRONG WINDS AND
BRIEF HEAVY DOWNPOURS...SINCE THEY WILL TEND TO BE FASTER MOVING
THEN THE STORMS WE SAW YESTERDAY...WITH DECENT UPPER-LEVEL SHEAR
ENHANCING TS DOWNBURSTS. THE LATEST FEW RUNS OF THE HRRR ARE
INDICATING THAT MOST OF THE ACTIVITY ACROSS SW AND SOUTH-CENTRAL
ARIZONA WILL BE OCCURRING THIS AFTERNOON AND EARLY EVENING...WITH A
SHARP REDUCTION IN TS ACTIVITY BY LATE THIS EVENING ONCE THE VORT
LOBE PASSES TO OUR NORTH.

THE AREA OF GREATEST CONCERN TODAY CONTINUES TO BE SE CA...WHERE THE
COMBINATION OF DEEPER MOISTURE AND A MORE UNSTABLE AIRMASS CLOSER TO
THE UPPER LOW CENTER IS EXPECTED TO PRODUCE WIDESPREAD TS
DEVELOPMENT...WITH HEAVY RAIN AND FLOODING TO BE THE GREATEST
ISSUE...WITH RAINFALL AMOUNTS LOCALLY IN THE 1 TO 2 INCH RANGE
POSSIBLE...AND FLASH FLOODING/URBAN AND SMALL STREAM FLOODING. ALONG
WITH THE HEAVY RAIN AND EVEN SOME SMALL HAIL...THERE COULD ALSO BE
LOCALLY STRONG WINDS AS WET MICROBURSTS REACH THE SFC. TS ACTIVITY
OVER THIS REGION IS THEN EXPECTED TO CONTINUE INTO THE EARLY EVENING
HOURS BEFORE DIMINISHING AS THE UPPER LOW MOVES OFF TO THE NORTH.

MONDAY...
THE UPPER LOW CONTINUES MOVING NORTHWARD AND WEAKENS WITH TIME. ONE
LAST WAVE IS PROGGED TO TRACK ACROSS SOUTHEAST CALIFORNIA AND INTO
ARIZONA MONDAY BUT IT WEAKENS IN THE PROCESS. MEANWHILE...DRIER AIR
FILTERS INTO THE AREA. THUS POPS FOR MONDAY TREND DOWN...ESPECIALLY
OVER SOUTHEAST CALIFORNIA.

TUESDAY THROUGH SATURDAY...
DRY SOUTHWEST FLOW ALOFT WILL LEAD TO FURTHER DECLINE OF STORM
CHANCES WITH ONLY VERY SLIGHT CHANCES OVER THE HIGHER TERRAIN EAST
OF PHOENIX TUESDAY AND WEDNESDAY. FOR THE LATTER HALF OF THE
WEEK...BOTH GFS AND ECMWF DEPICT A MOIST ADVECTION TREND AND THUS AN
EAST TO WEST TREND OF SLIGHT CHANCE POPS OVER THE FORECAST
AREA...STOPPING SHORT OF THE LOWER COLORADO RIVER VALLEY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...

SKIES WILL REMAIN MOSTLY CLEAR THROUGH MUCH OF THE MORNING HOURS
BEFORE SCATTERED CU DEVELOPS AROUND NOON. WIND DIRECTIONS WILL SHIFT
TO A SOUTHERLY DIRECTION BY THE AFTERNOON AND GENERALLY STAY MOSTLY
SOUTH TO SOUTHWESTERLY UNTIL STORM OUTFLOWS AFFECT THE AREA.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM
LATE AFTERNOON THROUGH MID EVENING AND MAY IMPACT AREA TERMINALS FOR
A BRIEF TIME. THERE WILL BE THE POTENTIAL FOR STRONG GUSTY OUTFLOW
WINDS TODAY AS DRIER AIR AND STRONGER WINDS ALOFT MOVE INTO SOUTHERN
ARIZONA BY THIS AFTERNOON.

DUE TO LOWER CONFIDENCE IN STORM TIMING AND INTENSITY...WILL
CONTINUE TO MENTION JUST VCTS IN THE PHOENIX AREA TAFS...BEGINNING
AROUND 22Z. ONCE CONVECTION DEVELOPS AND STORMS START APPROACHING
THE TERMINALS...WE WILL UPDATE TAFS AND ADD APPROPRIATE TEMPO GROUPS
FOR THUNDER.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA......KIPL...AND KBLH...

UPPER LEVEL LOW OVER THE NORTHERN BAJA INTO FAR SOUTHERN CALIFORNIA
COAST WILL CONTINUE TO SUPPORT ISOLATED TO SCATTERED AND
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING. EXPECTING
THUNDERSTORM DEVELOPMENT AFTER 21Z...AND HAVE FAIRLY HIGH CONFIDENCE
OF AFFECTING AREA TERMINALS AT LEAST FOR A BRIEF TIME LATER THIS
AFTERNOON. STRONG GUSTY WINDS IN AND AROUND THUNDERSTORMS WILL BE
THE MAIN THREAT...AND VISIBILITY MAY BE BRIEFLY AND SHARPLY REDUCED
DUE TO LOCALLY HEAVY RAIN AND OR BLOWING DUST. THE UPPER LOW WILL
PULL OUT OF THE AREA THIS EVENING LEAVING CLEARING SKIES AND WEST TO
SOUTHWESTERLY WINDS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
A DRY START TO THE FORECAST PERIOD IS EXPECTED WITH ONLY SLIGHT
CHANCES OF STORMS CONFINED TO HIGHER TERRAIN AREAS NORTH AND EAST OF
PHOENIX. THIS DRY AIR WILL LIKELY LAST THROUGH THURSDAY AND
POTENTIALLY LONGER...RESULTING IN AFTERNOON MINIMUM HUMIDITY
VALUES IN THE TEENS. A GRADUAL INCREASE IN MOISTURE SHOULD BEGIN
EITHER FRIDAY OR SATURDAY ALLOWING FOR A CHANCE OF STORMS INTO THE
SOUTH-CENTRAL ARIZONA DESERTS. HIGH TEMPERATURES WILL BE RIGHT
AROUND NORMAL FOR THE ENTIRE PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...PERCHA/AJ
AVIATION....KUHLMAN/CB
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Aug 3, 5:46 AM MST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
546 AM MST SUN AUG 3 2014

AZZ020>028-CAZ030>033-041300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
546 AM MST SUN AUG 3 2014 /546 AM PDT SUN AUG 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

STORM CHANCES IMPROVE TODAY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA BUT DECLINE OVER SOUTH-CENTRAL ARIZONA...LESS SO OVER THE
HIGHER TERRAIN. IN FACT...BEST CHANCES ON THE LOWER DESERTS WILL BE
OVER SOUTHEAST CALIFORNIA. STORMS WILL BE ABLE TO PRODUCE BOTH STRONG
WINDS AND LOCALLY HEAVY RAIN. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND FLOODING. PRIME TIME WILL BE THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 3, 3:41 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
341 PM MST SUN AUG 3 2014

AZZ020-CAZ031>033-032330-
LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA-
341 PM PDT SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 430 PM PDT/430 PM MST/

AT 332 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES WEST OF MARTINEZ LAKE...MOVING NORTHWEST
AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN IMPERIAL COUNTY...
  RURAL SOUTHWESTERN LA PAZ COUNTY...
  RURAL NORTHEASTERN IMPERIAL COUNTY...
  RURAL SOUTHEASTERN RIVERSIDE COUNTY...
  RURAL NORTHERN IMPERIAL COUNTY...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3339 11546 3369 11493 3315 11448 3292 11494
TIME...MOT...LOC 2242Z 149DEG 30KT 3315 11482

WATERS
Special weather statement, Aug 3, 4:01 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
401 PM MST SUN AUG 3 2014

AZZ022-023-027-032345-
MARICOPA AZ-
401 PM MST SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 PM MST

AT 353 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BUCKEYE.  THIS STORM WAS NEARLY STATIONARY.

LOCALLY DENSE BLOWING DUST IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   BUCKEYE... PALO VERDE AND  LIBERTY...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3319 11286 3362 11282 3372 11255 3363 11226
      3335 11225 3308 11236 3309 11277
TIME...MOT...LOC 2301Z 180DEG 0KT 3335 11257

SAWTELLE/WATERS
Special weather statement, Aug 3, 4:07 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
407 PM MST SUN AUG 3 2014

AZZ020-021-CAZ031-032-040000-
LA PAZ AZ-RIVERSIDE CA-
407 PM MST SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
  NORTHERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 500 PM MST/500 PM PDT/

AT 403 PM MST/403 PM PDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF WENDEN TO BLYTHE...AND MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...PARKER...BOUSE...
ALAMO STATE PARK....QUARTZSITE...STATE ROUTE 95 AND 72...US 60...
INTERSTATE 10 FROM BRENDA ARIZONA TO WEST OF BLYTHE CALIFORNIA...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3431 11333 3368 11334 3344 11471 3401 11474
      3425 11385 3423 11383 3425 11373 3421 11368
      3424 11359 3432 11353 3430 11336 3432 11335
TIME...MOT...LOC 2307Z 186DEG 28KT 3394 11346 3364 11456

NOLTE
Special weather statement, Aug 3, 4:29 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
429 PM MST SUN AUG 3 2014

AZZ021-026-040015-
LA PAZ AZ-YUMA AZ-
429 PM MST SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 515 PM MST

AT 426 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES EAST OF KOFA WILDLIFE REFUGE...MOVING
NORTH AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   BRENDA...
   VICKSBURG JUNCTION...
   VICKSBURG...HARCUVAR AND SALOME...INTERSTATE HIGHWAY 10 BETWEEN
   QUARTZSITE AND THE MARICOPA COUNTY LINE...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3370 11437 3385 11356 3339 11347 3323 11420
TIME...MOT...LOC 2329Z 183DEG 35KT 3347 11381

WATERS
Special weather statement, Aug 3, 4:38 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
438 PM MST SUN AUG 3 2014

AZZ022-040015-
MARICOPA AZ-
438 PM MST SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 515 PM MST

AT 433 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TONOPAH...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  TONOPAH...
  INTERSTATE 10 NEAR WINTERSBURG AND TONOPAH...
  RURAL WESTERN MARICOPA COUNTY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3380 11310 3383 11281 3344 11279 3343 11296
TIME...MOT...LOC 2338Z 173DEG 16KT 3350 11291

NOLTE
Special weather statement, Aug 3, 4:43 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
443 PM MST SUN AUG 3 2014

AZZ021-022-040045-
LA PAZ AZ-MARICOPA AZ-
443 PM MST SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 545 PM MST

AT 438 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 21 MILES SOUTHEAST OF WENDEN...MOVING NORTH AT 20
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   GLADDEN...
   INTERSTATE 10 AT THE MARICOPA AND LA PAZ COUNTY LINES...
   SALOME HIGHWAY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3399 11357 3400 11303 3347 11298 3348 11349
TIME...MOT...LOC 2341Z 167DEG 17KT 3361 11332

NOLTE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 5:14 PM MSTFlash Flood WarningPSRMaricopa2 hr
Aug 2, 5:36 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa114 min
Aug 2, 6:42 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal2 hr
Aug 3, 11:49 AM MSTSpecial Weather StatementPSRLa Paz41 min
Aug 3, 12:35 PM MSTSpecial Weather StatementPSRLa Paz40 min
Aug 3, 1:16 PM MSTAreal Flood AdvisoryPSRYuma3 hr
Aug 3, 1:26 PM MSTAreal Flood AdvisoryPSRLa Paz2 hr
Aug 3, 2:12 PM MSTSpecial Weather StatementPSRYuma48 min
Aug 3, 2:18 PM MSTSevere Thunderstorm WarningPSRLa Paz42 min
Aug 3, 2:29 PM MSTSpecial Weather StatementPSR46 min
Aug 3, 2:36 PM MSTFlash Flood WarningPSRLa Paz114 min
Aug 3, 2:38 PM MSTSevere Thunderstorm WarningPSRYuma67 min
Aug 3, 2:43 PM MSTSpecial Weather StatementPSR62 min
Aug 3, 3:06 PM MSTSpecial Weather StatementPSR54 min
Aug 3, 3:26 PM MSTFlash Flood WarningPSRLa Paz2 hr
Aug 3, 3:41 PM MSTSpecial Weather StatementPSRLa Paz49 min
Aug 3, 3:51 PM MSTAreal Flood AdvisoryPSRLa Paz114 min
Aug 3, 4:01 PM MSTSpecial Weather StatementPSRMaricopa44 min
Aug 3, 4:07 PM MSTSpecial Weather StatementPSRLa Paz53 min
Aug 3, 4:29 PM MSTSpecial Weather StatementPSRLa Paz46 min
Aug 3, 4:30 PM MSTFlash Flood WarningPSRMaricopa2 hr
Aug 3, 4:38 PM MSTSpecial Weather StatementPSRMaricopa37 min
Aug 3, 4:43 PM MSTSpecial Weather StatementPSR62 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.